Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 43, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 4, 2000, 12:30 AM EDT for Hanover County, Virginia. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 12:30 AM EDT (04:30 UTC)
- Expired
- Sep 4, 2000, 2:00 AM EDT
- In force
- 90 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Hanover County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 040430 FFWAKQ VAC085-040600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1230 AM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN HANOVER COUNTY IN CENTRAL VIRGINIA * UNTIL 200 AM EDT * AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN HANOVER COUNTY...WHICH ARE NEARLY STATIONARY. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN OVER THE PAST HOUR...AND 1 TO 2 INCHES OF ADDITIONAL RAIN IS POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ROCKVILLE...MONTPELIER...COATESVILLE AND HIGHWAY 33 AND STATE ROUTE 54. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. h $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 9:45 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 3, 9:45 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 945 PM EDT SUN SEP 3 2000 CWA CONTINUES IN TROPICAL AIRMASS TONIGHT. HAVE HAD SOME FLOODED ROAD PROBLEMS IN WARNED COUNTIES...SEE LATEST LSR. CURRENTLY...SHRAS/WITH AN OCCASSIONAL TSTM CONTINUE MOVG NE TO AND OFSHR COAST. HAVE UPDATED FLW/FLS...RIVER FLOOD STATEMENT. WILL CONTINUE TO MONITOR SEBRELL...HAS NOT COME OFF OF 12.02 FOOT READING. WILL ISSUE A FFS FOR OCEAN CITY...AND WILL CONTIUE TO MONITOR...FOR CONTINUED FLOOD POTENTIAL PROBLEMS. CWF...SCA CONDS HEADLINED BAY/OPEN WATERS AND SOUND ON TUE. NO CHNGS TO LIGHT S TONIGHT. .AKQ... MD...FLASH FLOOD WATCH TONIGHT ZONES MDZ021>025. NC...FLASH GFLOOD WATCH TONIGHT ZONES NCZ012>017...NCZ030>032...NCZ102. VA...FLASH FLOOD WATCH TONIGHT ZONES VAZ048>049...VAZ060>100. 22
In the hours before
Local storm report, Sep 3, 8:49 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
849 PM EDT SUN SEP 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 8 NW HOMEVILLE VA FLOOD
09/03/00 SUSSEX SHERRIFS OFFICE REPORTS
FLOODING ACROSS RT 35 1
MILE NORTH OF WARDS GRIFFE*N
STORE...OR BETWEEN COUNTY
RTS 602 AND 627.
PFMNearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.